Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 16, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at Apr 17, 2008, 12:28 PM CDT for 23 counties in Kansas. It took effect at Apr 17, 2008, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2008, 12:28 PM CDT (17:28 UTC)
- In effect from
- Apr 17, 2008, 1:00 PM CDT
- Expired
- Apr 17, 2008, 7:51 PM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
All 23 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stevens County, KS, Trego County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.5 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 647 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 171728 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1228 PM CDT THU APR 17 2008 ...WINDY CONDITIONS WILL EXIST THIS AFTERNOON AND EVENING... .EXPECT STRONG NORTHERLY WINDS THIS AFTERNOON AS A LOW PRESSURE CENTER MOVES EAST ALONG THE OKLAHOMA BORDER. KSZ030-031-043>046-063>066-075>081-085>090-180130- /O.NEW.KDDC.WI.Y.0016.080417T1800Z-080418T0300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS-SEWARD-MEADE- CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 1228 PM CDT THU APR 17 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. NORTH WINDS WILL BLOW AT 25 TO 35 MPH WITH GUSTS OVER 45 MPH THIS AFTERNOON AND ON INTO THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS73 KDDC 180051 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 751 PM CDT THU APR 17 2008 ...GUSTY NORTH TO NORTHWEST WINDS HAVE SUBSIDED... .SUSTAINED WINDS HAD DECREASED INTO THE 15 TO 25 MPH RANGE WHERE THEY WILL REMAIN THROUGH MIDNIGHT. WINDS WILL THEN BEGIN TO SUBIDE BACK INTO THE 10 TO 15 MPH RANGE BY DAYBREAK. KSZ030-031-043>046-063>066-075>081-085>090-180200- /O.CAN.KDDC.WI.Y.0016.000000T0000Z-080418T0300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-STEVENS-SEWARD-MEADE- CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...ULYSSES... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 751 PM CDT THU APR 17 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DROPPED TO BELOW ADVISORY CRITERIA. THUS, THE WIND ADVISORY HAS BEEN CANCELLED. $$ 18
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at Apr 17, 3:59 AM CDT, 8 hours 29 minutes earlier.
Area forecast discussion, Apr 17, 3:59 AM CDT, 8 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 359 AM CDT THU APR 17 2008 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGES ARE WINDS AND POPS THE FIRST 12 HOURS AND RESULTANT QPF. MUCH OF THE CWA HAS BEEN WORKED OVER FROM OVERNIGHT CONVECTION... WITH WIDESPREAD SEVERE IN THE FORM OF HAIL AND WINDS. THE SURFACE LOW OVER NORTHEASTERN NEW MEXICO WILL BE SLOW TO PULL OUT...AND AS IT MOVES EAST...WILL LIKELY WRAP MOISTURE AROUND TO THE NORTH AND NORTHWEST INTO DDCS CWA. HAVE DECIDED TO GO WITH LIKELY POPS FOR SHOWERS AND THUNDERSTORMS IN MY EASTERN CWA...BUT BACKED OFF TO THE CHANCE CATEGORY IN MY WESTERN CWA. THE WRAP AROUND AFFECT WILL BE MORE PROMINENT IN MY EAST WHERE MOISTURE WILL BE MORE PLENTIFUL. THE UPPER TROUGH MOVING OUT OF THE ROCKIES SHOULD CUT OFF SOMEWHERE OVER CENTRAL KANSAS BY THIS EVENING. THIS PATTERN HAS OFTEN RESULTED IN SOUTHWEST KANSAS GETTING DRY SLOTTED AND MUCH LESS QPF THAN IS GENERALLY FORECAST. THESE SAME CONDITIONS SHOULD DRIVE NORTHEAST WINDS TO GRADUALLY SHIFT NORTH TODAY...AND BLOW IN AT LEAST THE ADVISORY LEVEL. WENT WITH A WIND ADVISORY FOR ALL BUT THE SOUTHEAST ZONES...WHERE THEY WILL BE NEAR THE SURFACE LOW CENTER. WILL TREND DOWNWARD WITH PRECIP CHANCES TONIGHT...FIGURING ON THE BOTH THE UPPER AND SURFACE LOWS BEING EAST OF WESTERN KANSAS BY 12Z FRIDAY. THE FAR EASTERN TIER OF COUNTIES WILL STILL HAVE A CHANCE FOR RW- BUT THUNDER DOES NOT LOOK LIKELY. HAVE DECIDED TO TO END PRECIP CHANCES EVEN IN MY EAST BY 12Z FRIDAY AND GO WITH DRY CONDITIONS FRIDAY AND FRIDAY NIGHT. TEMPERATURES ARE A BIT TRICKY SINCE NORTHEAST WINDS WILL KEEP NEUTRAL TEMPERATURE ADVECTION OVER MOST OF THE CWA. STAYED PRETTY CLOSE TO THE PREVIOUS FORECAST...SINCE BUSY WARNING MODE PREVENTED DEEP STUDY OF THE DAY 1-2 FORECAST. DAYS 3-7... AN UPPER LEVEL RIDGE ON THE WEEKEND WILL BRING WARM TEMPS WITH HIGHS AROUND 80, THEN A COLD FRONT MOVES ACROSS BY MONDAY MORNING AS A LARGE UPPER TROUGH MOVES INTO THE NORTHERN PLAINS. THIS COLD UPPER TROUGH THEN CONTINUES TO MOVE SLOWLY EASTWARD WITH COLDER HIGH PRESSURE AND COOLER TEMPS INTO MID WEEK WITH HIGHS MAINLY IN THE 60S TO AROUND 70 FROM MONDAY INTO WEDNESDAY. OVERNIGHT LOWS LOOK TO BE IN THE 40S. && .AVIATION... EXPECT IFR CIGS WITH NORTH TO NORTHEAST WINDS OF 25 TO 35KTS. AS AN UPPER LEVEL LOW APPROACHES THE CHANCE FOR RAIN INCREASES THIS EARLY MORNING THEN ENDING AROUND 12Z FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 52 36 67 38 / 50 20 0 0 GCK 51 34 68 40 / 50 10 0 0 EHA 43 34 68 39 / 50 10 0 0 LBL 46 34 67 38 / 50 10 0 0 HYS 50 37 63 39 / 70 20 0 0 P28 53 39 63 39 / 60 40 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING FOR KSZ030-031-043>046-061>065-074>078- 084>088. && FN12/06/06
Hazardous weather outlook, Apr 17, 4:23 AM CDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 423 AM CDT THU APR 17 2008 KSZ030-031-043>046-061>066-074>081-084>090-181000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 423 AM CDT THU APR 17 2008 /323 AM MDT THU APR 17 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. A WIND ADVISORY IS POSTED THROUGH 7 PM CDT WEST OF A LINE FROM COLDWATER TO KINSELY. NORTHEAST TO NORTH WINDS WILL HOWL AT 25 RO 35 MPH TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 11:11 PM CDT | Special Weather Statement | DDC | Scott | 49 min |
| Apr 16, 11:28 PM CDT | Special Weather Statement | DDC | Pawnee | 47 min |
| Apr 16, 11:48 PM CDT | Special Weather Statement | DDC | Finney, Kearny, Lane, Scott | 42 min |
| Apr 16, 11:53 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Ness, Pawnee, Rush | 52 min |
| Apr 17, 12:02 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Scott | 43 min |
| Apr 17, 12:20 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 40 min |
| Apr 17, 12:30 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Scott | 45 min |
| Apr 17, 12:39 AM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Rush | 36 min |
| Apr 17, 12:57 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 48 min |
| Apr 17, 1:04 AM CDT | Special Weather Statement | DDC | Hamilton, Kearny | 41 min |
| Apr 17, 1:06 AM CDT | Severe Thunderstorm Warning | DDC | Pawnee, Stafford | 39 min |
| Apr 17, 1:12 AM CDT | Special Weather Statement | DDC | Hodgeman, Ness, Pawnee, Rush | 48 min |
| Apr 17, 1:39 AM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Haskell | 51 min |
| Apr 17, 3:48 AM CDT | Wind Advisory | DDC | Clark, Ellis, Finney, Ford, Grant, Gray and 15 more | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.